advertisement
Question
Posted by: Yvonne | 2011/09/15

Heart Palpitations

Dear Dr,
I am on my second 10day course of Augmentin BD 1000mg 2xday antibiotics in one month for a Sinus infection which caused mucous in the lungs.
I have been having very bad palpitations and irregular heart beats with the second course. Could this be caused by the antibiotics?
I have continued my daily 4km walks while on the meds could this have put a strain on the heart?
Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Hi Yvonne

No, I don't think the antibiotics could have caused the palpitations but the infection could have. If that is the case then the palpitations should disappear once the infection clears up.

It is also very unlikely that continuing with your daily walks has put a strain on your heart. It is sensible not to do evry strenuous exercise while you have an infection, but a 4k walk will do no harm at all.

Hope you feel better soon!

Best wishes

JT

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cardiologist | 2011/09/23

Hi Yvonne

No, I don't think the antibiotics could have caused the palpitations but the infection could have. If that is the case then the palpitations should disappear once the infection clears up.

It is also very unlikely that continuing with your daily walks has put a strain on your heart. It is sensible not to do evry strenuous exercise while you have an infection, but a 4k walk will do no harm at all.

Hope you feel better soon!

Best wishes

JT

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement